Alert archive / West Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 44, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 14, 2021, 5:45 PM EDT for Greene County, Pennsylvania; Marshall County, Wetzel County, West Virginia. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2021, 5:45 PM EDT (21:45 UTC)
- Expired
- Jun 14, 2021, 6:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greene County, PA, Marshall County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 80 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:46 PM EDT | TSTM WND DMG | 1 S Pleasant Valley, WV | REPORT OF LARGE BRANCHES AND TREE LIMBS DOWN EAST OF MOUNDSVILLE. |
| Jun 14, 6:00 PM EDT | TSTM WND DMG | Aleppo, PA | MULTIPLE TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 11:46 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 14, 4:52 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
511
WUUS51 KPBZ 142145
SVRPBZ
PAC059-WVC051-103-142215-
/O.NEW.KPBZ.SV.W.0044.210614T2145Z-210614T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
545 PM EDT Mon Jun 14 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Southwestern Greene County in southwestern Pennsylvania...
Northeastern Wetzel County in northern West Virginia...
Marshall County in northern West Virginia...
* Until 615 PM EDT.
* At 545 PM EDT, a severe thunderstorm was located near Cameron, or
near Moundsville, moving east at 30 mph.
HAZARD...Wind gusts to 60 mph and quarter-size hail.
SOURCE...Radar.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines, resulting in some power
outages.
* Locations impacted include...
Cameron... Aleppo...
New Freeport... Rocklick...
Lone Oak... Beelers Station...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3990 8072 3996 8065 3988 8029 3969 8047
TIME...MOT...LOC 2145Z 292DEG 24KT 3989 8062
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
644
WWUS51 KPBZ 142210
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
610 PM EDT Mon Jun 14 2021
PAC059-WVC051-103-142220-
/O.EXP.KPBZ.SV.W.0044.000000T0000Z-210614T2215Z/
Greene PA-Wetzel WV-Marshall WV-
610 PM EDT Mon Jun 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GREENE...
NORTHEASTERN WETZEL AND MARSHALL COUNTIES WILL EXPIRE AT 615 PM
EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northern West Virginia.
LAT...LON 3990 8072 3996 8065 3988 8029 3969 8047
TIME...MOT...LOC 2210Z 292DEG 24KT 3983 8043
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 12:34 PM EDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 14, 12:34 PM EDT, 5 hours 11 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1234 PM EDT Mon Jun 14 2021 .SYNOPSIS... Thunderstorms, some strong to severe, are expected again today as a cold front sinks across the area. Another crossing disturbance will maintain lower shower and thunderstorm chances Tuesday. High pressure will then provide dry and cooler weather for Wednesday and Thursday. && .NEAR TERM /THROUGH TONIGHT/... Events are moving a couple hours more quickly than previous anticipated. A Severe Thunderstorm Watch has already been issued for most of the CWA. Storms are already firing ahead of a mid-level shortwave, which will dig from the Great Lakes to the Central Appalachians tonight. This will be preceded by a weak surface boundary, sinking from north to south, where storms are already firing. While instability is less than yesterday due to warm air aloft hindering lapse rates, there is still 1000-1500 J/kg of MLCAPE to work with. In combination with 50-60 knots of 0-6km shear and dry mid-level air, there is still plenty of potential from damaging wind gusts from either isolated cells producing downbursts, or from storms congealing into a line/QLCS with time. Hail is expected to be a lesser threat from what few isolated cells there are. The overall tornado threat is low, outside of an eventual isolated threat from balanced/slightly shear dominant areas of any eventual QLCS. PoPs were constructed to follow convection south, but they may need to be sped up slightly in any future updates. Expect most of the activity to slide south and east of the region between 00Z and 02Z this evening, with a generally quiet overnight period expected with the loss of instability and the passage of the front. A slightly cooler Tuesday morning is expected. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Another shortwave rotating through the main northeast CONUS trough will fire off a few showers and thunderstorms on Tuesday. Coverage will be more sporadic with less upper support, and severe weather is not expected as instability and shear will be more subdued. Activity will end Tuesday evening as the shortwave departs. Surface high pressure digging into the Great Lakes will then spread its influence over our area, bringing dry and cooler weather through Wednesday night. Low temperatures in the 40s will make a return appearance. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Dry weather will continue through at least Thursday night as the high remains in control. The next shortwave trough is then expected to advance from the Upper Midwest, with shower and thunderstorm chances returning late Friday and into Saturday as it approaches and crosses the region. Low, shortwave-dependent shower chances will then continue into Monday, with seasonable temperatures overall. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... VFR is expected throughout much of the day, until a building cu field this afternoon with thunderstorms that develop nw of BVI around 18z. These storms will generally move sely through the early evening hours and could result in damaging wind and hail at the surface. After rain and storms, terminals will struggle to improve with plenty of moisture lingering. .Outlook... Periodic rain chances from passing shortwaves within a developing eastern U.S. trough may also create intermittent restrictions through Tuesday. VFR under high pressure is expected mid-week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 14, 4:23 PM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Pittsburgh PA 423 PM EDT Mon Jun 14 2021 OHZ058-059-068-069-PAZ021>023-029-031-073>076-WVZ002>004-012-021- 509>512-152030- Guernsey-Belmont-Noble-Monroe-Allegheny-Armstrong-Indiana-Washington- Greene-Westmoreland-Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston- 423 PM EDT Mon Jun 14 2021 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057-PAZ007>009-013>016-020-WVZ001-513-514-152030- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA- Beaver-Hancock-Western Tucker-Eastern Tucker- 423 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 14, 4:40 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
440 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG MOUNT PLEASANT 40.18N 80.80W
06/14/2021 JEFFERSON OH 911 CALL CENTER
TREES AND WIRES DOWN AT 243 TURNPIKE RD, 131 SEWICKLEY
CREEK RD AND 306 DEER FIELD DRIVE.
&&
EVENT NUMBER PBZ2101716
FLHSpecial weather statement, Jun 14, 5:06 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
506 PM EDT Mon Jun 14 2021
OHZ058-059-068-069-142130-
Guernsey-Monroe-Noble-Belmont-
506 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT SOUTH CENTRAL GUERNSEY...NORTHWESTERN MONROE...
SOUTHWESTERN BELMONT AND NORTHEASTERN NOBLE COUNTIES...
At 506 PM EDT, a strong thunderstorm was located 12 miles southwest
of Barnesville, moving east at 30 mph.
Wind gusts up to 45 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Woodsfield... Senecaville...
Summerfield... Lewisville...
Jerusalem... Wilson...
Somerton... Stafford...
Batesville... Miltonsburg...
Seneca Lake Park...
LAT...LON 3985 8151 3993 8147 3995 8137 3988 8103
3968 8121
TIME...MOT...LOC 2106Z 289DEG 24KT 3986 8134Special weather statement, Jun 14, 5:19 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
519 PM EDT Mon Jun 14 2021
PAZ075-076-142145-
Fayette Ridges-Fayette-
519 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...GUSTY WIND AND
HEAVY RAIN WILL AFFECT CENTRAL FAYETTE COUNTY...
At 519 PM EDT, a strong thunderstorm was located over Uniontown,
moving southeast at 35 mph.
Wind gusts up to 55 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Uniontown... Farmington...
Chalkhill... Ohiopyle...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3976 7946 3990 7982 3999 7973 3992 7939
3990 7940 3985 7942 3984 7939 3983 7938
TIME...MOT...LOC 2119Z 302DEG 31KT 3991 7968Special weather statement, Jun 14, 5:24 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
524 PM EDT Mon Jun 14 2021
OHZ069-WVZ004-142200-
Monroe-Marshall-
524 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...GUSTY WIND AND
HEAVY RAIN WILL AFFECT CENTRAL MONROE AND MARSHALL COUNTIES...
At 524 PM EDT, a strong thunderstorm was located near Woodsfield,
moving southeast at 35 mph.
Wind gusts up to 45 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Woodsfield... Clarington...
Lewisville... Cameron...
Antioch... Miltonsburg...
Laings...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3981 8129 3987 8122 3987 8121 3978 8081
3961 8094 3959 8097 3960 8098
TIME...MOT...LOC 2124Z 295DEG 32KT 3980 8118Special weather statement, Jun 14, 5:40 PM EDT, 5 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 540 PM EDT Mon Jun 14 2021 OHZ059-PAZ029-031-WVZ004-142230- Belmont-Greene-Washington-Marshall- 540 PM EDT Mon Jun 14 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...GUSTY WIND AND HEAVY RAIN WILL AFFECT EAST CENTRAL BELMONT...SOUTHWESTERN WASHINGTON...WESTERN GREENE AND MARSHALL COUNTIES... At 540 PM EDT, a strong thunderstorm was located near Moundsville, moving east at 20 mph. Wind gusts up to 45 mph and hail up to the size of nickels are possible with this storm. Locations impacted include... Moundsville... Shadyside... McMechen... Glen Dale... Cameron... Benwood... West Finley... Aleppo... New Freeport... Grove Oak... Glendale... Rocklick... Torrential rainfall also is occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3990 8079 4003 8072 4000 8031 3974 8043 TIME...MOT...LOC 2140Z 283DEG 17KT 3993 8066
Special weather statement, Jun 14, 5:42 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
542 PM EDT Mon Jun 14 2021
PAZ076-WVZ512-142215-
Fayette Ridges-Eastern Preston-
542 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...GUSTY WIND AND
HEAVY RAIN WILL AFFECT SOUTHEASTERN FAYETTE AND NORTHEASTERN PRESTON
COUNTIES...
At 542 PM EDT, a strong thunderstorm was located over Farmington, or
11 miles southeast of Uniontown, moving southeast at 35 mph.
Wind gusts up to 55 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Farmington... Markleysburg...
Chalkhill... Ohiopyle...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3979 7938 3978 7939 3977 7938 3976 7940
3974 7940 3974 7941 3973 7939 3972 7939
3972 7948 3970 7948 3982 7963 3994 7950
3989 7940 3985 7942 3982 7937 3980 7937
3979 7935
TIME...MOT...LOC 2142Z 305DEG 30KT 3983 7952The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 11:13 AM EDT | Special Weather Statement | PBZ | Venango | 32 min |
| Jun 14, 11:17 AM EDT | Severe Thunderstorm Warning | PBZ | Butler, Mercer, Venango | 28 min |
| Jun 14, 11:46 AM EDT | Special Weather Statement | PBZ | Butler | 29 min |
| Jun 14, 11:48 AM EDT | Special Weather Statement | PBZ | Forest | 27 min |
| Jun 14, 12:23 PM EDT | Special Weather Statement | PBZ | Butler | 37 min |
| Jun 14, 12:45 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion | 30 min |
| Jun 14, 1:17 PM EDT | Special Weather Statement | PBZ | Allegheny | 28 min |
| Jun 14, 2:24 PM EDT | Special Weather Statement | PBZ | Beaver | 36 min |
| Jun 14, 2:28 PM EDT | Special Weather Statement | PBZ | Butler | 32 min |
| Jun 14, 2:33 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 27 min |
| Jun 14, 2:44 PM EDT | Areal Flood Advisory | PBZ | Allegheny | 111 min |
| Jun 14, 2:53 PM EDT | Special Weather Statement | PBZ | Butler | 37 min |
| Jun 14, 2:54 PM EDT | Special Weather Statement | PBZ | Washington | 36 min |
| Jun 14, 2:57 PM EDT | Special Weather Statement | PBZ | Allegheny | 33 min |
| Jun 14, 2:59 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Beaver | 47 min |
| Jun 14, 3:01 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 29 min |
| Jun 14, 3:03 PM EDT | Special Weather Statement | PBZ | Armstrong | 27 min |
| Jun 14, 3:05 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 25 min |
| Jun 14, 3:10 PM EDT | Special Weather Statement | PBZ | Beaver | 35 min |
| Jun 14, 3:22 PM EDT | Special Weather Statement | PBZ | Armstrong, Indiana | 23 min |
| Jun 14, 3:26 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 34 min |
| Jun 14, 3:29 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 31 min |
| Jun 14, 3:40 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Westmoreland | 91 min |
| Jun 14, 3:42 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 33 min |
| Jun 14, 3:44 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Washington | 106 min |
| Jun 14, 3:52 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 24 min |
| Jun 14, 3:55 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 37 min |
| Jun 14, 4:18 PM EDT | Special Weather Statement | PBZ | Fayette | 42 min |
| Jun 14, 4:25 PM EDT | Special Weather Statement | PBZ | Greene | 50 min |
| Jun 14, 4:47 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 43 min |
| Jun 14, 5:18 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 27 min |
| Jun 14, 5:19 PM EDT | Special Weather Statement | PBZ | Fayette | 26 min |
| Jun 14, 5:41 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 31 min |
| Jun 14, 5:42 PM EDT | Special Weather Statement | PBZ | Fayette | 33 min |
| Jun 14, 6:02 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 28 min |
| Jun 14, 6:27 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 33 min |
| Jun 14, 1:54 PM EDT | Special Weather Statement | PBZ | Hancock | 36 min |
| Jun 14, 5:40 PM EDT | Special Weather Statement | PBZ | Marshall | 50 min |
| Jun 14, 5:47 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Wetzel | 16 min |
| Jun 14, 6:05 PM EDT | Special Weather Statement | PBZ | Wetzel | 40 min |
| Jun 14, 6:16 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 29 min |
| Jun 14, 6:20 PM EDT | Areal Flood Advisory | PBZ | Marion, Monongalia | 111 min |
| Jun 14, 6:33 PM EDT | Special Weather Statement | PBZ | Marion | 27 min |
| Jun 14, 6:39 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Wetzel | 22 min |
| Jun 14, 6:51 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston, Tucker | 39 min |
| Jun 14, 7:00 PM EDT | Flash Flood Warning | PBZ | Marion | 72 min |
| Jun 14, 7:27 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 33 min |
| Jun 14, 7:58 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 32 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2021Severe Thunderstorm Warnings in Pennsylvania, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.